Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 29, 2006, 2:26 AM CDT for McDonald County, Newton County, Missouri. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2006, 2:26 AM CDT (07:26 UTC)
- Expired
- Apr 29, 2006, 9:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 3:45 AM CDT | FLASH FLOOD | Newtonia, MO | HIGHWAY 86 NEAR NEWTONIA WATER OVER THE ROADWAY MODOT ENROUTE TO CLOSE ROAD. CAR OFF THE ROAD IN THIS LOCATION WITH FIRE DEPT SENT TO RESCUE PASSENGERS FROM CAR AS WATER WAS ENGULFING THE CAR. UNSURE IF CAR WAS WASHED OFF ROAD OR DROVE OFF ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 635 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 290726 FFWSGF MOC119-145-291430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 226 AM CDT SAT APR 29 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI. NEWTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 930 AM CDT. * AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT RAINFALL RATES OF ONE TO THREE QUARTERS OF AN INCH PER HOUR ARE OCCURRING WITH THE HEAVY RAIN. * MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS NEWTON AND MCDONALD COUNTIES OVER THE NEXT SEVERAL HOURS. RAINFALL AMOUNTS OF ONE AND A HALF TO LOCALLY TWO AND A HALF INCHES ARE LIKELY BEFORE SUNRISE. RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF LOW WATER CROSSINGS ACROSS THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3705 9409 3651 9408 3650 9463 3704 9461 $$ IZZI
3 follow-up statements
000 WGUS73 KSGF 290915 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 406 AM CDT SAT APR 29 2006 MOC119-145-291430- NEWTON MO-MCDONALD MO- 406 AM CDT SAT APR 29 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCDONALD AND NEWTON COUNTIES UNTIL 930 AM CDT... AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIER RAINFALL HAS GENERALLY ENDED ACROSS THE WARNED AREA. RADAR ESTIMATES AND AUTOMATED RAIN GAUGES INDICATE THAT ONE TO TWO INCHES OF RAIN FELL ACROSS THE WARNED AREA...SO WHILE THE HEAVIEST RAINFALL HAS ENDED RUNOFF WILL CONTINUE TO LEAD TO FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND FLOOD PRONE AREAS. AT 400 AM...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OCCURRING ON HIGHWAY 86 NEAR NEWTONIA IN NEWTON COUNTY. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3705 9409 3651 9408 3650 9463 3704 9461 $$ IZZI
000 WGUS73 KSGF 291201 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 AM CDT SAT APR 29 2006 MOC119-291430- MCDONALD MO- 700 AM CDT SAT APR 29 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCDONALD COUNTY HAS BEEN CANCELLED... AT 650 AM...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT NO FLOODING WAS OCCURRING IN MCDONALD COUNTY. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3705 9409 3679 9414 3678 9459 3704 9461 $$ MOC145-291430- NEWTON MO- 700 AM CDT SAT APR 29 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NEWTON COUNTY UNTIL 930 AM CDT... HIGHWAY 86 IN NEWTONIA HAS BEEN CLOSED DUE TO FLOODING. HEAVY RAINFALL HAS ENDED IN THE WARNING AREA...AND FLOOD WATERS SHOULD BEGIN TO RECEDE BY MID MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3705 9409 3679 9414 3678 9459 3704 9461 $$ TERRY
000 WGUS73 KSGF 291433 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 AM CDT SAT APR 29 2006 MOC145-291500- NEWTON MO- 930 AM CDT SAT APR 29 2006 ...FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NEWTON COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 925 AM...LOCAL LAW ENFORCEMENT OFFICERS INDICATED NO FLOODING WAS OBSERVED ACROSS NEWTON COUNTY. ALSO...EARLIER FLOODING ALONG HIGHWAY 86 IN NEWTONIA HAS CLEARED AND REOPENED AT THIS TIME. LAT...LON 3705 9409 3679 9414 3678 9459 3704 9461 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 11:42 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 28, 11:42 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1142 PM CDT FRI APR 28 2006 .DISCUSSION... WELL ADVERTISED...LONG DURATION HEAVY RAIN EVENT UNDERWAY THIS AFTERNOON WITH MUCH OF THE WESTERN PORTION OF THE SGF CWA ALREADY RECORDING 1/4 TO 1/2 INCH OF RAIN...WITH HIGHER AMOUNTS ASSOCIATED WITHIN WARM PROCESS THUNDERSTORM RAINFALL...PINEVILLE MO OVER AN 1.16 INCHES FOR EXAMPLE. LOOKING AHEAD...FORECAST CHALLENGES DO EXIST ON HOW TO HANDLE SOUTHERN PLAINS CONVECTION AND EXPECTED DRY SLOT. BASED LARGELY UPON THE ORIENTATION OF THE H8 THETA E RIDGE...GFS WOULD SUGGEST LOW LEVEL FLOW SHOULD BE REDUCED...YET THE MODEL MAINTAINS SUBSTANTIAL QPF. NAM ON THE OTHER HAND HAS A SLOWER EASTWARD MOVEMENT OF THE SOUTHERN PLAINS MCS...A GOOD FETCH INTO SOUTHERN MISSOURI...YET REDUCES QPF TOO MUCH PERHAPS DUE TO OVER EMPHASIZING THE DRY SLOTS ARRIVAL AS EARLY AS 9Z OVER THE WESTERN CWA. CONSIDERING FACTORS INCLUDING CURRENT RAIN RATES...EXTENT OF UPPER DIVERGENCE AND LOW LEVEL SATURATED FLOW...AND THAT THE THETA E RIDGE WILL REMAIN AHEAD OF THE PLAINS CONVECTION...EXPECT WIDESPREAD 1.5 TO 3 INCH RAIN AMOUNTS BEFORE DRY SLOT CAN MAKE ITS IMPACT. QUESTIONS REMAIN OVER WHETHER ENOUGH INSTABILITY MAY BE REALIZED FOR SEVERE STORMS TO FORM ON SATURDAY. LONG TERM (MONDAY THROUGH FRIDAY)... AT THE BEGINNING OF THIS PERIOD...CLOSE LOW THAT WILL AFFECT THE REGION THIS WEEKEND WILL CONTINUE TO MEANDER OVER THE MIDWEST MONDAY...BUT WILL GET KICKED EAST BY ANOTHER UPSTREAM SHORTWAVE PROGGED BY BOTH THE ECMWF AND GFS TO MOVE INTO WESTERN CANADA AND THE PACIFIC NORTHWEST EARLY MONDAY. RAIN CHANCES WILL LINGER INTO MONDAY...ESPECIALLY NORTHEAST PORTIONS OF THE FORECAST AREA MONDAY. THE NEXT CHANCE FOR RAIN SHOULD BE WITH THE APPROACH OF THIS UPPER SYSTEM LATE WEDNESDAY INTO THURSDAY AS IT MOVES FROM THE PLAINS INTO THE MIDWEST/OH VALLEY. && .AVIATION... FOR THE 06Z TAFS...WIDESPREAD RAIN EXPECTED TO CONTINUE OVERNIGHT. CONVECTION ONGOING OVER EASTERN OKLAHOMA AS OF 0430Z WILL LIKELY PUSH INTO THE FORECAST AREA AFTER 08Z AND HAVE ADDED THUNDER TO THE TAFS THEN. CEILINGS UNTIL THE ENHANCED PRECIPITATION ARRIVES SHOULD REMAIN AROUND 5000 FEET WITH LOWER CEILINGS/VISIBILITIES AFTER 08Z. CURRENTLY DROPPING CEILINGS INTO THE 2000 TO 3000 FOOT RANGE AND VISIBILITIES TO AROUND 3 MILES. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 29, 1:29 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 129 AM CDT SAT APR 29 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 129 AM CDT SAT APR 29 2006 ...LOCALIZED FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: ACROSS ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS TONIGHT. DISCUSSION: A STORM SYSTEM WAS STILL OUT ACROSS WEST TEXAS AT EARLY EVENING. RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE OVER THE AREA OVERNIGHT WITH HEAVY RAINFALL POSSIBLE. GENERAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY TONIGHT WITH HIGHER ISOLATED AMOUNTS POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS THAT NORMALLY FLOOD DURING HEAVY RAIN EVENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE STORM SYSTEM SLOWLY PUSHES FURTHER EAST INTO THE PLAINS... THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ON SATURDAY. IF SOME CLEARING CAN TAKE PLACE DURING THE DAY ON SATURDAY...THE ATMOSPHERE WILL FURTHER DESTABILIZE WITH A CHANCE OF SEVERE STORM DEVELOPMENT DURING THE AFTERNOON. THUNDERSTORM CHANCES WILL GRADUALLY DIMINISH LATE IN THE WEEKEND INTO MONDAY WITH ADDITIONAL THUNDERSTORM CHANCES LATER IN THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...HOWEVER SPOTTERS SHOULD REPORT ANY OBSERVED FLOODING TO LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/IZZI
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.